Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 26, 2020, 2:27 PM PDT for 4 counties in Nevada. It took effect at Jun 28, 2020, 10:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2020, 2:27 PM PDT (21:27 UTC)
- In effect from
- Jun 28, 2020, 10:00 AM PDT
- Expired
- Jun 28, 2020, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WWUS75 KLKN 262127 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 227 PM PDT Fri Jun 26 2020 NVZ035-037-040-041-270530- /O.NEW.KLKN.WI.Y.0017.200628T1700Z-200629T0400Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 227 PM PDT Fri Jun 26 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Gusty winds will result in hazardous travel for high profile vehicles. Local blowing dust with lower visibility is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
4 follow-up statements
611 WWUS75 KLKN 271141 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 441 AM PDT Sat Jun 27 2020 NVZ035-037-040-041-290400- /O.CON.KLKN.WI.Y.0017.200628T1700Z-200629T0400Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 441 AM PDT Sat Jun 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Gusty winds will result in hazardous travel for high profile vehicles. Local blowing dust with lower visibility is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
365 WWUS75 KLKN 272021 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 121 PM PDT Sat Jun 27 2020 NVZ035-037-040-041-281130- /O.CON.KLKN.WI.Y.0017.200628T1700Z-200629T0400Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 121 PM PDT Sat Jun 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Gusty winds will result in hazardous travel for high profile vehicles. Local blowing dust with lower visibility is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
808 WWUS75 KLKN 282031 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 131 PM PDT Sun Jun 28 2020 NVZ035-037-040-041-291145- /O.NEW.KLKN.FR.Y.0006.200629T0800Z-200629T1500Z/ /O.CON.KLKN.WI.Y.0017.000000T0000Z-200629T0400Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 131 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in areas of frost formation. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...For the Frost Advisory, from 1 AM to 8 AM PDT Monday. For the Wind Advisory, until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Gusty winds will result in hazardous travel for high profile vehicles. Local blowing dust with lower visibility is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ NVZ030-031-034-036-038-039-291145- /O.NEW.KLKN.FR.Y.0006.200629T0800Z-200629T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 131 PM PDT Sun Jun 28 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 33 will result in areas of frost formation. * WHERE...Humboldt County, Northern Elko County, Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County, Southwest Elko County and South Central Elko County. * WHEN...From 1 AM to 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
496 WWUS75 KLKN 290348 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 848 PM PDT Sun Jun 28 2020 NVZ035-037-040-041-291500- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-200629T0400Z/ /O.CON.KLKN.FR.Y.0006.200629T0800Z-200629T1500Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 848 PM PDT Sun Jun 28 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 1 AM to 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NVZ030-031-034-036-038-039-291500- /O.CON.KLKN.FR.Y.0006.200629T0800Z-200629T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 848 PM PDT Sun Jun 28 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Elko County, Humboldt County, Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County, South Central Elko County and Southwest Elko County. * WHEN...From 1 AM to 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 26, 2:22 AM PDT, 12 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 2:22 AM PDT, 12 hours 5 minutes before
Area Forecast Discussion National Weather Service Elko NV 222 AM PDT Fri Jun 26 2020 .SYNOPSIS...Showers and thunderstorms will affect northern Nye and White Pine counties again this afternoon and evening as low pressure moves south and east. Yet another low pressure system is hot on its heels, though, dropping south through the state this weekend to bring strong winds, valley rain and mountain snow. Snow levels will drop down to about 7000 feet Monday morning as valley temperatures dip into the 30s.. && .SHORT TERM...Today through Saturday night. Infrared satellite imagery defines the current trough very well. Low pressure is centered over the Sierras with scattering out mid level clouds and dissipating high cloudiness concentrated from Gabbs to Elko. Clearing is occurring west of that line. There are still a few showers over White Pine County this morning. The trough axis has now moved east of Tonopah. Post-frontal winds, combining with natural drainage, began at Tonopah around 1 am PDT. The only issues in the short term period will be the lingering storms in central Nevada today and the precipitation beginning to intrude into northern Nevada with the next system. Models are moving this system out and the next one in, in a consistent manner. This morning. This will be a relatively quiet period. Low pressure withing the slow-moving trough will move over the southern spine of the Sierras. Expect post-frontal winds at Tonopah through early this morning to gust no higher than 30 mph. This afternoon through tonight. The trough will finally exit Nevada. Central low pressure trace south along the spine of the Sierras, cut east across Nevada and re-position over Arizona. There will continue to be enough moisture pushed north to trigger some thunderstorms south of highway 50 however there should not be a new influx from the Pacific. Most instability and showers will be done by midnight however some models are suggesting some lingering shower activity into the wee hours of Saturday morning. High temperatures will range from the mid 80s to the mid 90s. Low temperatures will be in the 50s. Saturday. This should be a dry period between systems. The next low pressure system will begin to descend from Canada. As the pressure gradient begins to tighten from this broad trough feature, winds will begin to get gusty over northern Nevada. High temperatures will range from the mid 80s to the mid 90s. Saturday night. Central low pressure over Canada will begin to morph, sending a strong low center southward through Washington and Oregon. Showers may begin overnight across northern and eastern Nevada. Low temperatures will be in the 50s for most areas with some 40s across northern Humboldt and northern Elko counties. .LONG TERM...Sunday through next Friday. An amplified, positive tilted upper trough drops into northern Nevada bringing anomalously cooler temperatures to the region. Ensemble cluster guidance highlights the depth of the anomaly revealing heights falls over the Pacific northwest ranging 180 to 210 meters lower than the climatological average. With Thermal surface troughs continuing their normal positions over eastern Nevada and colder air dispersing southward with the accompanying upper system, increased temperature gradients will tightened pressure gradients across the region. The more probable outcome will be breezy conditions across much of eastern Nevada Sunday afternoon into the evening. The strong gusty winds should not push any part of the region into wind advisory issuance with only the extreme southeastern corner of White Pine county being a candidate. Although some uncertainty requires a deeper dive into ensemble guidance, moderate confidence remains with the current wind forecast along with a fire weather concern over central Nevada. Overnight Sunday into Monday morning, unseasonably colder air will pour into northern/central NV. Monday afternoon highs across northern NV will range 10-15 degrees below average with the far northern valleys (eg, Wildhorse and Jackpot) struggling into the mid to upper 50s. Even through moisture is limited along the cold front boundary, a slight risk of showers and a possible isolated thunderstorm north of I80 on Sunday and again Monday remains a possibility. But most activity will be short lived until the trough lifts into the northern Plains. Temperatures will recover gradually through the remainder of the week, but not before a chilly summer morning greets some of the cooler valleys as morning lows dip into the 30s Monday and Tuesday morning. Wednesday through next Friday, a secondary but weaker wave will sweep eastward across northern NV Wednesday but will only result in brief periods of mid and high level cloudiness across the region and gusty afternoon westerly winds across parts of northern Humboldt and Elko counties. A dry, stable southwesterly upper flow will then increase through this period with temperatures returning to the 80s by weeks end. && AVIATION...Drier, more stable air will overspread northern into central Nevada overnight into Friday with VFR conditions and lighter afternoon breezes. However, enough moisture and instability may linger during the afternoon to trigger a few isolated showers or storms in the vicinity KELY. Otherwise, VFR conditions are expected across the entire region Friday night into Saturday, though afternoon temperatures on Saturday will climb into the 90s causing high density altitudes while southwest to west winds gust 20 to near 30 kts. && .FIRE WEATHER... Today through tonight. A trough of low pressure will be exiting the state. Central low pressure will be moving across the southern part of the state, creating some instability south of highway 50 today through this evening, with a few lingering showers possible past midnight. Showers and thunderstorms should be isolated over fire zones 426 427 and 425. Saturday through Monday morning. As low pressure drops south from Canada, winds will become gusty across northern Nevada and western Nevada Saturday, then east central Nevada on Sunday where fire weather conditions could reach critical status due to low humidity values. A Fire Weather Watch is in effect. Showers may begin to spread across northern Nevada as early as Saturday night and coverage of thunderstorms will increase by Sunday. Snow will accumulate above 7000 feet Monday morning as valley temperatures dip into the 30s. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for Central Elko County-Humboldt County-Quinn- Southeastern Humboldt County and northern Lander County-W Elko County, N Eureka and Lander Counties N of I80. Fire Weather Watch from Sunday morning through Sunday evening for Central Nevada-Toiyabe-Northern Nye County-Mojave- Southeastern Humboldt County and northern Lander County-White Pine and Northeast Nye Counties. && 92/97/95/92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jun 25, 5:55 PM PDT | Special Weather Statement | LKN | Elko | 35 min |
| Jun 25, 6:02 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jun 26, 2:23 PM PDT | Red Flag Warning | LKN | Elko, Eureka, Humboldt, Lander | 29 hr |
| Jun 26, 2:23 PM PDT | Red Flag Warning | LKN | Eureka, Humboldt, Lander, Nye, White Pine | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.